Alert archive / California / Special Weather Statements in 2017
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Aug 10, 2017, 3:06 PM PDT for Trinity County, California. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2017, 3:06 PM PDT (22:06 UTC)
- Expired
- Aug 10, 2017, 3:45 PM PDT
- In force
- 39 min
- Issued by
- NWS Eureka, CA
County Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 99 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -439 J/kg
- Mixed-layer LCL
- 1837 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
237
WWUS86 KEKA 102206
SPSEKA
Special Weather Statement
National Weather Service Eureka CA
306 PM PDT THU AUG 10 2017
CAZ107-108-102245-
Southern Trinity CA-Northern Trinity CA-
306 PM PDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TRINITY AND
NORTHEASTERN HUMBOLDT COUNTIES UNTIL 345 PM PDT...
At 304 PM PDT, Doppler radar was tracking strong thunderstorms over
northern Trinity County including highway 299 from Burnt Ranch
to Del Loma.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Burnt Ranch, Del Loma and Denny.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is possible with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4079 12291 4077 12328 4067 12332 4066 12354
4094 12347 4095 12344 4097 12345 4101 12341
4106 12342 4106 12344 4118 12341 4115 12338
4116 12335 4114 12332 4114 12330 4108 12324
4108 12314 4105 12306
TIME...MOT...LOC 2204Z 208DEG 1KT 4094 12330
$$
RPA/WCIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Aug 10, 4:39 AM PDT, 10 hours 27 minutes earlier.
Area forecast discussion, Aug 10, 4:39 AM PDT, 10 hours 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED National Weather Service Eureka CA 439 AM PDT Thu Aug 10 2017 .SYNOPSIS...An Upper level low will gradually weaken and move east with today likely being the last day of thunderstorms across the interior zones. Otherwise, slightly above average temperatures will prevail through the week and weekend. && .DISCUSSION...Today will likely be the last day of enhanced thunderstorm potential across our region as the low begins to weaken and eventually push onshore Friday. Nonetheless additional thunderstorms will yet again be observed across the eastern interior later this afternoon and be capable of producing gusty winds, small hail, and cloud to ground lightning even though the overall environment does not look as impressive as previous days. In addition, the very slow storm motions may pose a risk for heavy downpours and potentially high running creeks and rivers where storms have repeatedly dumped rain over the past few days. In fact, a few thunderstorms have been observed through the night across Del Norte and northern Humboldt counties, even all the way out to the coast. These storms are elevated in nature, which means they are supported by forces and instability aloft and are not as heavily impacted by the stable marine later below them. Otherwise, the same old same old will be the general rule of thumb with stratus locked in along the coast due to continuing moist onshore flow and slightly above average temperatures inland. As said above the culprit for our stormy weather will eventually break down and begin to move inland starting late Thursday into Friday morning. General southwest flow aloft will then setup providing a slightly drier airmass over the region. Models continue to indicate another upper level system moving across our region this weekend however at the moment it appears that will be primarily dry. Next week models continue to have issues with another system moving towards our region and what the impacts will be. Models have been trending towards a more organized cut off low solution versus an open long wave trough as were previous depictions. Therefore confidence still low resulting storm potential for next week. && .AVIATION...Widely scattered weak thunderstorms will continue to impact coastal areas for a few hours this morning, then are expected to diminish. More thunderstorms are expected to the east later in the afternoon. Stratus and periodic bouts of mist and/or drizzle will continue to plague coastal terminals over the next 24 hours. Ceilings will likely fluctuate between IFR and LIFR early this morning, with a slight improvement and some dissipation for a few hours this afternoon. While there will likely be modest improvement during this time period, pilots should expect lingering low clouds very near terminals throughout the day. IFR to periodic LIFR conditions will return late afternoon and evening yet again, with occasional visibility reductions due to fog. VFR conditions expected at UKI. /BRC && .MARINE...Marine conditions continue to be relatively unchanged, with light to moderate northerlies across most of the waters, aside from the near-shore waters where flow reversals continue to drive light southerlies. In any case, seas remain generally subdued, aside from perhaps some increased choppiness near Cape Mendocino. Winds will begin to ramp up gradually Friday afternoon and continue through the weekend, particularly south of Cape Mendocino where winds may reach close to 25 kt. Winds will increase more dramatically Sunday night and beyond, with wind gusts potentially reaching near Gale strength. Seas will respond accordingly, and larger, steeper seas can be expected early in the week. /BRC && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Aug 10, 3:22 AM PDT, 11 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 322 AM PDT Thu Aug 10 2017 CAZ101>106-109-112-113-111030- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 322 AM PDT Thu Aug 10 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-110-111-111030- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 322 AM PDT Thu Aug 10 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Thunderstorms are expected again this afternoon and evening. In addition to lightning...heavy showers, hail, and gusty winds will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 10, 1:17 PM PDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Eureka CA
117 PM PDT THU AUG 10 2017
CAZ108-102045-
Southern Trinity CA-
117 PM PDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TRINITY COUNTY UNTIL
145 PM PDT...
At 115 PM PDT, Doppler radar was tracking multiple strong
thunderstorms from near Dinsmore to 7 miles south of Peanut. The
storms are nearly stationary.
Half inch hail, lightning, and brief heavy rainfall will be possible
with these storms.
Locations impacted include...
Hayfork, Peanut and Forest Glen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4038 12302 4037 12302 4036 12304 4035 12304
4035 12306 4032 12306 4032 12354 4063 12354
4059 12330 4041 12300 4040 12300
TIME...MOT...LOC 2015Z 221DEG 1KT 4043 12349
RPASpecial weather statement, Aug 10, 1:57 PM PDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Eureka CA 157 PM PDT THU AUG 10 2017 CAZ108-102130- Southern Trinity CA- 157 PM PDT THU AUG 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TRINITY COUNTY UNTIL 230 PM PDT... At 156 PM PDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Peanut, or 8 miles west of Hayfork. This storm was nearly stationary. Half inch hail, winds in excess of 40 mph, and lightning will be possible with this storm. Locations impacted include... Hayfork and Peanut. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is possible with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4040 12332 4056 12344 4065 12326 4045 12314 TIME...MOT...LOC 2056Z 235DEG 1KT 4053 12330 RPA
Special weather statement, Aug 10, 2:09 PM PDT, 57 minutes before
Special Weather Statement National Weather Service Eureka CA 209 PM PDT THU AUG 10 2017 CAZ108-102145- Southern Trinity CA- 209 PM PDT THU AUG 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TRINITY COUNTY UNTIL 245 PM PDT... At 208 PM PDT, Doppler radar was tracking a strong thunderstorm near Ruth. This storm was nearly stationary. Half inch hail, winds in excess of 40 mph, and lightning will be possible with this storm. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is possible with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4034 12352 4041 12343 4032 12329 4023 12340 TIME...MOT...LOC 2108Z 325DEG 3KT 4034 12344 RPA
Special weather statement, Aug 10, 2:28 PM PDT, 38 minutes before
Special Weather Statement
National Weather Service Eureka CA
228 PM PDT THU AUG 10 2017
CAZ105-107-102200-
Northern Humboldt Interior CA-Northern Trinity CA-
228 PM PDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TRINITY AND
NORTHEASTERN HUMBOLDT COUNTIES UNTIL 300 PM PDT...
At 226 PM PDT, Doppler radar was tracking strong thunderstorms 8
miles northeast of Denny, or 19 miles northeast of Willow Creek.
These storms were nearly stationary over the mountains.
Half inch hail, winds in excess of 40 mph, and lightning will be
possible with these storms.
Locations impacted include...
Denny.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is possible with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4083 12302 4092 12335 4106 12355 4122 12345
4120 12342 4115 12338 4116 12335 4114 12332
4114 12330 4108 12324 4107 12311 4106 12309
4105 12306 4100 12304 4101 12298 4099 12292
TIME...MOT...LOC 2126Z 319DEG 1KT 4105 12329
RPA/WCISpecial weather statement, Aug 10, 2:43 PM PDT, 23 minutes before
Special Weather Statement National Weather Service Eureka CA 243 PM PDT THU AUG 10 2017 CAZ107-108-102215- Southern Trinity CA-Northern Trinity CA- 243 PM PDT THU AUG 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TRINITY COUNTY UNTIL 315 PM PDT... At 242 PM PDT, Doppler radar was tracking a strong thunderstorm near Del Loma, or 16 miles northwest of Hayfork. This storm was nearly stationary. Winds in excess of 40 mph, small hail, and lightning will be possible with this storm. This storm will remain over mainly rural areas of west central Trinity County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is possible with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4068 12327 4063 12349 4080 12352 4079 12335 TIME...MOT...LOC 2142Z 167DEG 4KT 4073 12339 RPA
Special weather statement, Aug 10, 3:06 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Eureka CA
306 PM PDT THU AUG 10 2017
CAZ107-108-102245-
Southern Trinity CA-Northern Trinity CA-
306 PM PDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TRINITY AND
NORTHEASTERN HUMBOLDT COUNTIES UNTIL 345 PM PDT...
At 304 PM PDT, Doppler radar was tracking strong thunderstorms over
northern Trinity County including highway 299 from Burnt Ranch
to Del Loma.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Burnt Ranch, Del Loma and Denny.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is possible with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4079 12291 4077 12328 4067 12332 4066 12354
4094 12347 4095 12344 4097 12345 4101 12341
4106 12342 4106 12344 4118 12341 4115 12338
4116 12335 4114 12332 4114 12330 4108 12324
4108 12314 4105 12306
TIME...MOT...LOC 2204Z 208DEG 1KT 4094 12330
RPA/WCIThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:17 PM PDT | Special Weather Statement | EKA | Trinity | 28 min |
| Aug 10, 1:57 PM PDT | Special Weather Statement | EKA | Trinity | 33 min |
| Aug 10, 2:09 PM PDT | Special Weather Statement | EKA | Trinity | 36 min |
| Aug 10, 2:26 PM PDT | Small Craft Advisory | EKA | 8 days | |
| Aug 10, 2:28 PM PDT | Special Weather Statement | EKA | Trinity | 32 min |
| Aug 10, 2:43 PM PDT | Special Weather Statement | EKA | Trinity | 32 min |
| Aug 10, 3:28 PM PDT | Severe Thunderstorm Warning | EKA | Trinity | 32 min |
| Aug 10, 3:30 PM PDT | Severe Thunderstorm Warning | EKA | Trinity | 30 min |
| Aug 10, 3:53 PM PDT | Special Weather Statement | EKA | Trinity | 37 min |
| Aug 10, 4:03 PM PDT | Special Weather Statement | EKA | Mendocino | 42 min |
| Aug 10, 4:05 PM PDT | Severe Thunderstorm Warning | EKA | Trinity | 25 min |
| Aug 10, 4:08 PM PDT | Severe Thunderstorm Warning | EKA | Trinity | 37 min |
| Aug 10, 4:30 PM PDT | Severe Thunderstorm Warning | EKA | Trinity | 30 min |
| Aug 10, 4:45 PM PDT | Areal Flood Advisory | EKA | Trinity | 105 min |
| Aug 10, 4:48 PM PDT | Special Weather Statement | EKA | Humboldt | 27 min |
| Aug 10, 4:52 PM PDT | Special Weather Statement | EKA | Trinity | 23 min |
Nearby
Special Weather Statements in California, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.